MAUDE Adverse Event Report: DEPUY MITEK MILAGRO ADVANCE SCREW, 10X30MM; ORTHOPAEDIC BONE SCREW, BIOABSORBABLE

DEPUY MITEK MILAGRO ADVANCE SCREW, 10X30MM; ORTHOPAEDIC BONE SCREW, BIOABSORBABLE
Catalog Number 231823
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 03/16/2015
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.The complaint device was received and evaluated.The distal tip of the screw is broken off, confirming this complaint.Other than the missing end there are no structural defects of the screw.Possible root causes for this complaint are off axis insertion, driver defects, or wrong driver used.Since the affiliate stated it was not off axis insertion and the driver was not returned for evaluation it is difficult to determine a root cause at this time.It is unclear if this procedure was btb or soft tissue fixation, as the procedure was described as ¿acl fixation and distale fixation¿.If this procedure was btb, not using a tap prior would also cause this failure.A batch review was conducted to determine if there were any internal processing issues, which would have contributed to the nature of the product complaint.Our results indicate that this batch was processed without incident and therefore there is no internally assignable cause for the reported problem.Further, a review into the mitek complaints system revealed no other complaints for this lot released to distribution.At this point in time, no corrective action is required and no further action is warranted.However, depuy mitek will continue to track any related complaints within this device family as a means of monitoring the extent with which this complaint is observed in the field.(b)(4).This report is being filed from the remetrex complaint management system as required under mitek's corrective and preventative actions (capa) to file usa fda mdr missed malfunctions.
 
Event or Problem Description
It was reported by the affiliate in (b)(6) that during anterior cruciate ligament (acl) fixation and distal fixation, it was observed that the tip of milagro advance screw, 10x30mm broke.It was reported that the tunnel size was the same as the screw.It was reported that the surgeon tapped.It was reported that all broken fragments were removed.It was reported that the procedure was completed by using a normal milagro screw.It was reported that the insertion was not off axis.It was reported that the patient had normal bone.It was reported that the procedure was not extended greater than 30 minutes.There was patient involvement reported.There were no injuries, medical intervention or prolonged hospitalization.All available information has been disclosed.If additional information should become available, a supplemental medwatch report will be submitted accordingly.

Brand Name
MILAGRO ADVANCE SCREW, 10X30MM
Common Device Name
ORTHOPAEDIC BONE SCREW, BIOABSORBABLE
Manufacturer (Section D)
DEPUY MITEK
325 paramount drive
raynham MA 02767
MDR Report Key7762218
Report Number1221934-2018-53331
Device Sequence Number16534261
Product Code HWC
UDI-Device Identifier10886705022281
UDI-Public10886705022281
Combination Product (Y/N)N
Initial Reporter CountrySZ
PMA/510(K) Number
K123362
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 03/17/2015
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/31/2017
Device Catalogue Number231823
Device Lot Number3791476
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/09/2015
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 03/17/2015
Initial Report FDA Received Date08/08/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
Yes
Patient Sequence Number1